10 Side Effects of Taking Multiple Medications That May Ruin Your Life!

Spread the love

These are the 10 side effects of taking multiple medications

“Sometimes I say the medication is even tougher than the illness” – Richard Ross

About 70% of individuals take prescribed medication regularly. 80% individuals take two different prescribed medication regularly and 50% more than three. (1) The saddest part is all of them are unaware of the side effects of taking multiple medications.

Heading towards the essential needs like clothes, food and shelter, medicine has become a vital part of our lives.

We become so worthy of medicines, that we follow multiple medications rule. Likewise if people suggest us to take some complementary medicine with our routine prescription, we allegedly accept it and this leads to reverse effect on our health.

Some very severe effects we can face due to taking multiple medications. Including our health care provider’s  prescription, some complementary medicines like herbal compositions, vitamins, minerals, and other dietary supplements can cause unwanted side effects on the health.

In this article we will discuss how enduring other medicines with our diagnosed prescription can lead to prolonged bad effects on our health.

1. Side Effects of Taking Multiple Medications

Taking too many medicines leads to a number of issues. Let’s have a look on some common side effects of taking multiple medications.

1. Nausea And Vomiting

Nausea is a side effects of taking multiple medications

Nausea is uneasiness of stomach and often requires urgent need to vomit. Multiple medications upsets the stomach due to chemicals present in medicines.

2. Severe Stomach Pain or Abdominal Cramps

Severe stomach pain

Some people may experience severe stomach pain due to high consumption of medications. It disturbs the whole digestion process and affects the lining of stomach.

Sometimes this irritation may also lead to inflammation on stomach because of which one may experience unbearable stomach pain.

3. Diarrhea

When you opt to take multiple medications, some drugs induced in medicines cause diarrhea like laxative, antacids, antibiotics, some herbal teas containing senna and other vitamins, mineral supplements.

They all are meant to cause diarrhea. Some drugs cause muscle contraction of intestine while other may lead to grow too many bacteria in stomach by which watery or sometimes bloody tools can occur.

4. Chest pain

Chest pain is always a reason to be worry, whatever is the cause. Due to taking multiple medications blood flow in the heart reduce and heart muscle will not get enough oxygen after which heart artery block and cause immense chest pain.

5 Dizziness

Dizziness is a common side effect of multiple medications. Some drugs can reduce blood pressure. The brain temporarily doesn’t get enough oxygen to perform its function. Without that pressure blood flow away from brain and causes dizziness.

6 Loss of appetite

Some drugs may suppress the hunger. Loss of appetite is commonly resulted in weight lose. People are not ready to take their daily meal properly as drugs present in medicines causes burp and reduce the desire to eat.

7. State of confusion

High intake of medicines may hinder the functioning of brain. One may remain in a state of confusion because of disturbances in the mind.

8. Hallucination

Drugs are the main reason that causes hallucination. (2) It affects our all five senses. You can experience some unreal thing happening to you in your surrounding like you might hear a voice or see an image which no one can hear or see.

9. Pale or clammy face

Clammy skin is another side effect of drug overdose. The body becomes too hot after taking multiple medications resulting into excessive sweating in the body.

The heat exhaustion can cause allergic reaction, anxiety, severe pain, low blood sugar, etc. If the condition gets serious where it reduces the blood flow, it may result into shock or organ failure if left untreated. (3)

10. Frequent skin flushing and rashes

When body reacts adversely to medications, skin condition such as itchiness, redness of skin, blister and rashes develops.

2. How To Deal With Side Effects of Taking Multiple Medications?

“I am not telling you it is going to be easy, I’m telling you it’s going to be worth it.” – Art Williams.

Sometimes taking too many medications soothe us in the beginning, but we are unaware that side effects of taking multiple medications can harm us.

A quick sneak peek of some points one should keep in mind to deal with side effects of taking multiple medications

  • You should keep informing about your list of medications to your medical health care provider. Seek help from them anytime you want so that you can help yourself.
  • If you are getting in your knowledge that something wrong is happening to your body after taking multiple medication, report your doctor as early as possible.
  • Better to be organized by making a proper list of all your medicines by mentioning when you have to take, how you have to take (from water or milk, after or before meal etc) and in what amount to take your medicine.
  • Do visit the doctor monthly or as per your need in order to maintain records so that the doctor can change amount of medicine you are usually taking. And can review the duration.
  • Doctor prescribes medicines as per the need of your body. Due to change in your diet or some biological issues, medicines may not suit you. So don’t hurry to take all the medicines at the same time.
  • Era says it all; educate yourself about drug dependence and addiction. As discussed above, people may form some mental correlation about medicines which lead them to take more even when their body is in no need of it. Sometimes pain is in mind, not in body.

“Believe you can and you are halfway there.” – Theodore Roosevelt has said it rightly.

Before it gets too late, get up and work on it. Take medicines less. The pain is always in the mind that results in physical health. You will not need any medication if stay fit, healthy and do daily workouts.

If the condition is too serious, more than one prescribed medication shouldn’t be considered.

Always consult your doctor before adding any new medication in your list. If you are taking multiple medications by your doctor’s advice, report its side effect as early as possible to get better help.

Hope we were of some help to you. Good day!

Previous articles that might interest you –


Spread the love

5 thoughts on “10 Side Effects of Taking Multiple Medications That May Ruin Your Life!”

  1. One should alwys follow the proper medication
    Thats why this article help those in needs
    Great work again!!

  2. Pingback: Tired Of Disagreements In Marriage? 6 Steps To Happiness

  3. Pingback: How Does Music Affect Teenagers' Emotions In Happy Sad Days (2020)

Leave a Comment

Your email address will not be published. Required fields are marked *